Ohio, 2007

Damaging Wind in Ohio, June 28, 2007

June 28, 2007 · NWS ILN · 1 event in 1 county or zone

Isolated strong to severe thunderstorms developed during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Isolated strong to severe thunderstorms developed during the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 28, 3:28 PM EST, 54 minutes earlier.

Area forecast discussion, Jun 28, 3:28 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT THU JUN 28 2007

.SYNOPSIS...
A COLD FRONT OVER THE LOWER GREAT LAKES WILL MOVE SOUTH TONIGHT...REACHING
THE OHIO RIVER BY FRIDAY MORNING. A LARGE AREA OF HIGH PRESSURE
WILL BUILD IN FROM SOUTHERN CANADA INTO THE GREAT LAKES OVER THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A COUPLE OF EMBEDDED SHORT WAVES TO PIVOT THRU THE RGN...ONE THIS
EVENING AND A SECOND DURG THE LATE OVERNIGHT HOURS. LATEST SURFACE
MAP SHOWS COLD FRONT FROM WRN NY...SW ACRS NRN OHIO...NRN
INDIANA...THEN ACRS CNTRL ILLINOIS. THIS FRONT WILL SLOWLY SAG
SOUTHWARD INTO THE FCST AREA OVERNIGHT. GFS AND NAM SOLNS ARE CLOSER
WITH THE FRONT DROPPING TO CLOSE TO THE OHIO RIVER BY 12Z FRIDAY.
MODERATELY UNSTABLE AIRMASS HAS DEVELOPED WITH BOUNDARY LAYER
CAPES OF 1000-1500 J/KG. SUNSHINE ACROSS THE SOUTH HAS AIDED IN
THE DESTABILIZATION OF THE AIRMASS. THIS FRONT AND SUPPORT WILL
INTERACT WITH THE MODERATELY UNSTABLE AIRMASS TO AID IN THE DEVELOPMENT
OF DEEP CONVECTION. 925 MB AXIS OF LOW LEVEL CONVERGENCE TO BE AT A
MAX BTWN 00Z AND 06Z. HAVE INCREASED POPS TO 90 PERCENT TONIGHT.

WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES...THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. 0-6 KM BULK SHEAR
VALUES WILL BE WEAK TONIGHT...SO WIDESPREAD...ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...AN ISOLATED SEVERE STORM
WITH DAMAGING WINDS CAN NOT BE RULED OUT...ESPECIALLY ACRS THE SRN
FA WHERE AIRMASS IS MOST UNSTABLE. HAVE UPDATED THE HWO TO REFLECT
THIS POSSIBILITY. TEMP WISE...DUE TO CLDS AND HIGH DEW POINTS HAVE
TRENDED LOWS A LTL HIGHER THAN MAV GUID TONIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
WITH FRONT ALONG THE OHIO RIVER AND A WAVE EXPECTED TO RIPPLE
ALONG THIS BOUNDARY HAVE MAINTAINED A HIGH CHC POP ACRS THE SOUTH.
THIS FRONT WILL DROP DOWN INTO THE TN VALLEY BY EVENING. HAVE TRENDED
POPS DOWN...ENDING ALL RAIN CHC/S ACRS THE FAR S DURING THE EARLY
EVENING. UPPER LEVEL FLOW TRANSITIONS TO NORTHWESTERLY WITH HIGH
PRESSURE OF CANADIAN ORIGIN BUILDING IN AND DRYING OUT THE ENTIRE
FA. WENT AT OR SLIGHTLY WARMER THAN MAV TEMPS FOR HIGHS FRIDAY
AND LOWS FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE BUILDING SOUTHEAST FROM CANADA WILL PROVIDE DRY
WEATHER SATURDAY THROUGH TUESDAY. THE AIRMASS WILL WARM GRADUALLY AS
AN UPPER TROUGH LIFTS NORTHEAST AND IS REPLACED BY AN UPPER RIDGE.
INCREASING CONVERGENCE ALONG A SURFACE BOUNDARY ENHANCED BY COOLING
ALOFT WILL BRING A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH
THURSDAY.

TEMPERATURES ARE LIKELY TO BE BELOW NORMAL EARLY IN THE PERIOD.
READINGS WILL REBOUND ABOVE AVERAGE ON TUESDAY AND WEDNESDAY IN WARM
ADVECTION PATTERN AHEAD OF THE NEXT FRONT. NEAR NORMAL READINGS ARE
EXPECTED THURSDAY UNDER A LESS THAN OPTIMAL DAYTIME HEATING REGIME.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT WILL SLOWLY DROP SOUTH ACRS THE TAF SITES THIS AFTN
AND EARLY EVENING. THE FRONT WILL INTERACT WITH A DESTABILIZING
AIRMASS. IN ADDITION...WEAK EMBEDDED MID LVL DISTURBANCES WILL
PROVIDE SOME UPR SUPPORT. AS A RESULT...SHOWERS AND THUNDERSTORMS
WILL GRADUALLY BECOME WIDESPREAD ACRS THE REGION...CONTINUING
THROUGH AT LEAST 04Z FRIDAY. SOME MODELS CONTINUE TO INDICATE THAT
A WEAK SFC LOW MAY RIDE ALONG THE FRONTAL BOUNDARY NEAR THE OHIO
RIVER OVERNIGHT. IF THIS OCCURS...PRECIPITATION CHC/S WILL LIKELY
LINGER ACRS THE SRN FCST AREA BEYOND 06Z FRIDAY. WILL FOCUS ON THE
SHORT TERM PRECIPITATION CHC/S AT THIS TIME. WITH A VERY MOIST
AIRMASS IN PLACE...SHOWERS AND THUNDERSTORMS SHOULD EASILY ALLOW
CIGS AND VSBYS TO LOWER INTO THE MVFR/IFR CATEGORY. WEAK CAA IS
EXPECTED TO DEVELOP IN THE WAKE OF THE FRONT OVERNIGHT INTO FRIDAY
MORNING. THIS WILL CREATE A POST FRONTAL INVERSION. THIS POST
FRONTAL INVERSION WILL LIKELY TRAP THE LOW LVL MOIST AIR ACRS THE
REGION...CREATING PREDOMINANT MVFR CIGS BELOW 2000 FEET. SOME CIGS
MAY EVEN LOWER INTO THE IFR CATEGORY OVERNIGHT INTO THE FIRST
PART OF FRIDAY. WILL NOT EMPLOY THIS POSSIBLY IN THIS TAF
PACKAGE ATTM...BUT LATER PACKAGES WILL HAVE TO CONSIDER THIS POTENTIAL.
DAYTIME HEATING ON FRIDAY WILL ALLOW CIGS TO GRADUALLY RISE ABOVE
THE MVFR LEVEL BEYOND 15Z.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 28, 2:48 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
348 PM EDT THU JUN 28 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-292000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
348 PM EDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A COLD
FRONT MOVES SOUTH INTO THE REGION. HEAVY RAINFALL IS THE MAIN THREAT
WITH THESE STORMS. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...AN ISOLATED SEVERE WIND GUST WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 28, 3:22 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
422 PM EDT THU JUN 28 2007

INZ058-059-066-073>075-282115-
FAYETTE IN-UNION IN-FRANKLIN IN-DEARBORN IN-RIPLEY IN-OHIO IN-
422 PM EDT THU JUN 28 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...RIPLEY...
DEARBORN...FRANKLIN...UNION AND FAYETTE COUNTIES THROUGH 515 PM
EDT...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM GLENWOOD TO
REXVILLE...MOVING EAST AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...REXVILLE...ANDERSONVILLE...BUENA VISTA...OSGOOD...
CONNERSVILLE...VERSAILLES...LIBERTY...NAPOLEON...DILLSBORO...
LAWRENCEBURG...RISING SUN...BATESVILLE...OLDENBURG AND LIBERTY.

MOTORISTS ALONG INTERSTATE 74 FROM MILE MARKER 146 TO THE OHIO STATE
LINE WILL ALSO BE AFFECTED.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING TORRENTIAL
RAINFALL...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO
NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD
PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN

The radar

The Cincinnati radar (KILN), 31 km away, was scanning. The volume nearest the first event began at 21:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fayette

When
June 28, 4:22 PM EST to 4:27 PM EST
Where
Fayette County, 3 mi SW of Washington Court Hou
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.499, -83.470

Two power poles were knocked down along Snow Hill Road and US Route 22.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36290.